Alert archive / Kentucky / Wind Advisories in 2011

Wind Advisory 1, NWS Paducah, KY

February 1, 20114 states

NWS Paducah, KY issued this wind advisory at Feb 1, 2011, 2:46 AM CST for 4 states. It took effect at Feb 1, 2011, 3:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2011, 2:46 AM CST (08:46 UTC)
In effect from
Feb 1, 2011, 3:00 PM CST
Expired
Feb 2, 2011, 12:14 PM CST
In force
21 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WWUS73 KPAH 010846
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
246 AM CST TUE FEB 1 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011800-
/O.NEW.KPAH.WI.Y.0001.110201T2100Z-110202T2100Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
246 AM CST TUE FEB 1 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY
FOR THE ENTIRE QUAD STATE REGION...WHICH IS IN EFFECT FROM 3 PM
THIS AFTERNOON TO 3 PM CST WEDNESDAY.

* TIMING: AN APPROACHING POWERFUL WINTER STORM SYSTEM WILL START
  TO INCREASE WIND SPEEDS THIS AFTERNOON. BY EVENING..WINDS MAY BE
  GUSTING INTO THE 30 TO 40 MPH RANGE. WIND SPEEDS WILL CONTINUE
  TO INCREASE AS THE STORM SYSTEM MOVES THROUGH THE AREA...AND
  WINDS WILL PEAK LATE TONIGHT THROUGH WEDNESDAY MORNING.

* WINDS: STRONG WINDS WILL PEAK IN THE 20 TO 35 MPH RANGE
  OVERNIGHT WITH GUSTS TO 45 MPH POSSIBLE FROM LATE TONIGHT
  THROUGH WEDNESDAY MORNING. 

* IMPACTS: VEHICULAR TRAVEL...ESPECIALLY HIGH PROFILE
  VEHICLES...WILL BE IMPACTED BY STRONG AND GUSTY WINDS. GUSTY
  WINDS CAN ALSO KNOCK DOWN TREES OR POWER LINES...PARTICULARLY IF
  THEY HAVE ALREADY BEEN COMPROMISED BY ICING.

* OTHER IMPACTS...THUNDERSTORMS ARE ALSO FORECAST TUESDAY
  AFTERNOON AND EVENING AND ANY STRONG STORM CAN ALSO PRODUCE
  GUSTY WINDS. IN ADDITION...VERY COLD AIR WILL ARRIVE AS THE
  SYSTEM DEPARTS...AND CONTINUED STRONG WINDS ON THE SYSTEM'S
  BACKSIDE...FROM EARLY WEDNESDAY MORNING THROUGH THE DAY ON
  WEDNESDAY WILL CREATE WIND CHILLS IN THE SINGLE DIGITS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
594 
WWUS73 KPAH 012023
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CST TUE FEB 1 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-020600-
/O.CON.KPAH.WI.Y.0001.110201T2100Z-110202T2100Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
223 PM CST TUE FEB 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY. 

* TIMING...STRONG AND GUSTY WINDS WILL DEVELOP THIS EVENING AND
  CONTINUE THROUGH EARLY AFTERNOON WEDNESDAY.

* WINDS...20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE LIKELY AS AS
  WINDS SHIFT FROM THE SOUTHWEST TO NORTHWEST IN THE WAKE OF THE
  DEPARTING LOW PRESSURE SYSTEM TONIGHT THROUGH WEDNESDAY.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. ALSO
  IN A SMALL PORTION OF SOUTHEAST MISSOURI AND SOUTHERN
  ILLINOIS...LIGHT ICE ON TREES OR POWER LINES COULD BE IMPACTED
  BY STRONG AND GUSTY WINDS...MAINLY FROM PERRYVILLE MISSOURI...TO
  PINCKNEYVILLE...MOUNT VERNON AND FAIRFIELD IN SOUTHERN ILLINOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS UP TO 30 MPH OR WIND
GUSTS TO 45 MPH WILL BE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
253 
WWUS73 KPAH 012038 CCA
NPWPAH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CST TUE FEB 1 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-020630-
/O.COR.KPAH.WI.Y.0001.110201T2100Z-110202T2100Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
237 PM CST TUE FEB 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY. 

* TIMING...STRONG AND GUSTY WINDS WILL DEVELOP THIS EVENING AND
  CONTINUE THROUGH EARLY AFTERNOON WEDNESDAY.

* WINDS...20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE LIKELY AS
  WINDS SHIFT FROM THE SOUTHWEST TO NORTHWEST IN THE WAKE OF THE
  DEPARTING LOW PRESSURE SYSTEM TONIGHT THROUGH WEDNESDAY.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. ALSO
  IN A SMALL PORTION OF SOUTHEAST MISSOURI AND SOUTHERN
  ILLINOIS...LIGHT ICE ON TREES OR POWER LINES COULD BE IMPACTED
  BY STRONG AND GUSTY WINDS...MAINLY FROM PERRYVILLE MISSOURI...TO
  PINCKNEYVILLE...MOUNT VERNON AND FAIRFIELD IN SOUTHERN ILLINOIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS UP TO 30 MPH OR WIND
GUSTS TO 45 MPH WILL BE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
881 
WWUS73 KPAH 020551
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1151 PM CST TUE FEB 1 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021400-
/O.CON.KPAH.WI.Y.0001.000000T0000Z-110202T2100Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1151 PM CST TUE FEB 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY FOR ALL
OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS...WESTERN KENTUCKY AND
SOUTHEAST MISSOURI.

* TIMING...STRONG AND GUSTY WINDS WILL PERSIST OVERNIGHT AND
  CONTINUE THROUGH EARLY AFTERNOON WEDNESDAY.

* WINDS...SUSTAINED WINDS OF 20 TO 30 MPH WITH PERIODIC GUSTS TO
  45 MPH WILL BE LIKELY AS WINDS SHIFT FROM THE SOUTHWEST TO
  NORTHWEST BEHIND THE DEPARTING LOW PRESSURE SYSTEM TONIGHT
  THROUGH WEDNESDAY.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. ALSO
  IN A SMALL PORTION OF SOUTHEAST MISSOURI AND SOUTHERN
  ILLINOIS...LIGHT ICE ON TREES OR POWER LINES COULD BE IMPACTED
  BY STRONG AND GUSTY WINDS...MAINLY FROM PERRYVILLE MISSOURI...
  TO PINCKNEYVILLE...MOUNT VERNON AND FAIRFIELD IN SOUTHERN
  ILLINOIS. IN ADDITION...PERIODIC WIND GUSTS MAY DOWN TREE LIMBS
  OR WEAKENED TREES. SOME TREE LIMBS MAY FALL ONTO POWER LINES AND
  CAUSE INTERMITTENT POWER INTERRUPTIONS OR OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS UP TO 30 MPH OR WIND
GUSTS TO 45 MPH WILL BE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

SMITH
392 
WWUS73 KPAH 020926
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
326 AM CST WED FEB 2 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021800-
/O.CON.KPAH.WI.Y.0001.000000T0000Z-110202T2100Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
326 AM CST WED FEB 2 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* TIMING...STRONG AND GUSTY WINDS WILL PERSIST THROUGH THE EARLY
  AFTERNOON HOURS TODAY.

* WINDS...SUSTAINED WINDS OF 15 TO 30 MPH WITH SOME HIGHER GUSTS
  TO NEAR 40 MPH ARE STILL LIKELY EARLY TODAY AS WINDS SHIFT FROM
  THE SOUTHWEST TO NORTHWEST BEHIND THE DEPARTING LOW PRESSURE
  SYSTEM.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT. ANY
  LIGHT ICE ON TREES OR POWER LINES COULD BE IMPACTED BY THESE STRONG
  AND GUSTY WINDS. IN ADDITION...PERIODIC WIND GUSTS MAY DOWN TREE
  LIMBS OR WEAKENED TREES. SOME TREE LIMBS MAY FALL ONTO POWER
  LINES AND CAUSE INTERMITTENT POWER INTERRUPTIONS OR OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS UP TO 30 MPH OR WIND
GUSTS TO 45 MPH WILL BE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
326 
WWUS73 KPAH 021814
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1214 PM CST WED FEB 2 2011


ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021915-
/O.CAN.KPAH.WI.Y.0001.000000T0000Z-110202T2100Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1214 PM CST WED FEB 2 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WIND
ADVISORY. 

THOUGH WINDS MAY GUST UP TO 30 MPH EARLY THIS AFTERNOON...ESPECIALLY
IN SOUTHERN ILLINOIS AND SOUTHWESTERN INDIANA...WINDS ARE NO LONGER
EXPECTED TO REACH WIND ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Feb 1, 2:33 AM CST, 13 minutes earlier.

Area forecast discussion, Feb 1, 2:33 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
233 AM CST TUE FEB 1 2011

.DISCUSSION...
NEAR TERM CONCERN IS 32F SURFACE ISOTHERM IN PROXIMITY TO SWATH OF
PCPN AS SEEN ON KPAH/MOSAIC RADARS. AT 06Z...THE GFS PEGGED THE
32F ISOTHERM ON THE NORTHERN DOORSTEP OF THE PAH FA. AT
08Z...TEMPS HAVE HELD STEADY IN SAME VICINITY...SINCE 06Z. 00Z GFS
SUGGESTS THIS 32F LINE WILL MEANDER IN NEAR PROXIMITY WITHIN/AMIDST
THE FAR NRN AND/OR NWRN FRINGE OF THE PAH FA. 00Z NAM/SREF IS
COLDER AND SAGS IT SLIGHTLY FURTHER SOUTH AND EAST BUT STILL WITHIN
THE WARNING/ADVISORY AREAS. 12Z EURO IS MORE AKIN TO THE 00Z GFS.
ALL 00Z MODEL TRACKS OF THE SURFACE LOW...HOWEVER...ARE A LITTLE BIT
FURTHER SOUTH AND EAST THAN LAST NIGHT SAME TIME (COMPARING 00Z TO
00Z 24 HRS PREVIOUS RUNS). WITH THAT IN MIND...AM NOT COMFORTABLE
SLICING AWAY AT HEADLINE IN ANY FASHION...AND WILL CONTINUE TO RUN
WITH INHERITED WARNING/ADVISORY AREA IN CURRENT FORM. THIS
COLLABORATES WELL WITH WARNINGS TO OUR NORTH AND WEST AND WILL
STILL COLLABORATE WITH LMK TO OUR EAST REGARDLESS OF THEIR
ULTIMATE DECISION ON WHETHER OR NOT TO TRIM BACK THEIR HEADLINE
AREA OR NOT FOR CONCERNS NOTED ABOVE.

ONE EFFECT OF THE TRACK OF THE LOW/PARTICULARLY IF IT'S DISPLACED
JUST A LITTLE TO THE SOUTH/EAST FROM PREVIOUS RUNS IS THE
SOUNDINGS SUGGEST RAIN/FREEZING RAIN LINE ATOP/NRN PERIPHERY IN
COLDER AIR...BUT THEN A TRANSITION TO SLEET/BEFORE SNOW ON THE
BACKSIDE AS THE SHARPER GRADIENT OF COLDER AIR SLAMS IN FROM THE
WEST. HAVE MADE THESE ADJUSTMENTS TO THE GRIDS TO ACCOUNT FOR SOME
OF THIS MENTION.

ANOTHER ASPECT OF THE STORM IS THE POWERFUL WIND FIELDS AND WE'VE
JUST ABOUT FINISHED COLLABORATION ON A WIND ADVISORY RUNNING FROM
THE STORM CENTER'S APPROACH LATE TODAY THRU ITS DEPARTURE LATE
TOMORROW. NOTE LOW IS DEEPENING ON ITS LIFT THROUGH OUR
AREA...WHICH COULD RESULT IN ENHANCED WINDS FROM ALREADY
IMPRESSIVE MODEL OUTPUT.

DESPITE SLIGHTLY FURTHER SOUTH/EAST TRACK...ENOUGH WARM SECTORING
AND WARM AIR OVERRUNNING/INSTABILITY ALOFT TO STILL SUPPORT
YESTERDAYS INSERTION OF THUNDER. MADE SLIGHT TIMING ADJUSTMENTS
AND SHIFTS IN AREAL COVERAGE PER 00Z TRACK OF SYSTEM BUT
MAINTAINED ITS MENTION FROM THIS PM (INSTABILITY PARAMETERS NOT
SUPPORTING IT BEFORE 18Z) AND THEN SHIFTING IT EAST/TRANSITIONING
IT OUT OF FORECAST THROUGH EVENING (06Z).

&&

.AVIATION...
CIGS/VSBYS WILL CONTINUE TO DETERIORATE TO IFR AND LIFR THRU THE MORNING
AS LIGHT RAIN BECOMES MORE WIDESPREAD. THE PRECIPITATION SHOULD
REMAIN IN LIQUID FORM AT OUR IMMEDIATE FORECAST TERMINALS TODAY...ALTHOUGH
SUB-FREEZING TEMPS WILL NOT BE FAR AWAY. NEARBY MEANDERING FRONTAL
BOUNDARY IN VICINITY OF THE OHIO RIVER WILL RESULT IN HIGHLY
VARIABLE WINDS THROUGH TUESDAY. BUT AS THE LOW APPROACHES TUESDAY
AFTERNOON...WINDS WILL BECOME STRONG AND GUSTY. A PERIOD OF
THUNDERSTORMS ALSO APPEARS POSSIBLE LATE TUESDAY AFTERNOON INTO
TUESDAY EVENING...WITH VERY STRONG SHIFTING AND GUSTING WINDS
EXPECTED AS THE LOW MOVES THROUGH THE FA.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 3 PM CST WEDNESDAY FOR
     BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
     DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
     LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
     KY-WEBSTER.

MO...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 3 PM CST WEDNESDAY FOR
     BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
     MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR BOLLINGER-
     CARTER-PERRY MO-RIPLEY-WAYNE MO.

IL...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 3 PM CST WEDNESDAY FOR
     ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-
     JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION
     IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR EDWARDS-
     FRANKLIN-HAMILTON-JACKSON-WABASH.

     WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR JEFFERSON-
     PERRY IL-WAYNE IL.

IN...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 3 PM CST WEDNESDAY FOR
     GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.

     WINTER WEATHER ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GIBSON-PIKE.

&&
Hazardous weather outlook, Jan 31, 3:46 PM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CST MON JAN 31 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
346 PM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINTER WEATHER ADVISORY AFTER MIDNIGHT FOR PORTIONS OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA FOR THE CHANCE
OF FREEZING RAIN. REFER TO THE ADVISORY PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINTER WEATHER ADVISORY TUESDAY AND TUESDAY NIGHT FOR PORTIONS
OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA
FOR BOTH FREEZING RAIN AND SNOW. REFER TO THE ADVISORY PRODUCT
FOR DETAILS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY
EVENING. A FEW STRONG STORMS CANNOT BE RULED OUT ACROSS WEST
KENTUCKY LATE TUESDAY AFTERNOON AND EARLY TUESDAY EVENING.

STRONG AND GUSTY WINDS SHOULD DEVELOP IN THE WAKE OF THE LOW
PRESSURE SYSTEM TUESDAY AFTERNOON AND TUESDAY NIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE ACROSS MUCH OF THE REGION TUESDAY.

WIND CHILL TEMPERATURES IN THE SINGLE DIGITS AND TEENS ARE
FORECAST TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT IN ICE AND SNOW ACCUMULATIONS THROUGH THE
DURATION.

In the hours before

Special weather statement, Jan 31, 8:57 PM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
857 PM CST MON JAN 31 2011

ILZ075-076-080-010600-
JEFFERSON-WAYNE IL-PERRY IL-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...
PINCKNEYVILLE
857 PM CST MON JAN 31 2011

...MINOR ICE ACCUMULATIONS POSSIBLE OVER PARTS OF SOUTHERN ILLINOIS...

SURFACE TEMPERATURES HAVE DIPPED SLIGHTLY TO NEAR THE FREEZING MARK IN
THE PAST HOUR GENERALLY ALONG AND NORTHWEST OF A LINE FROM
FAIRFIELD TO PINCKNEYVILLE ILLINOIS. ALTHOUGH PRECIPITATION WILL
BE OFF AND ON THROUGH THE EVENING HOURS IN THESE AREAS...A LIGHT
COAT OF ICE WILL BE POSSIBLE...ESPECIALLY ON ELEVATED SURFACES.

PERSONS TRAVELLING THIS EVENING ACROSS THE SOUTHERN ILLINOIS
COUNTIES OF WAYNE...JEFFERSON...AND PERRY SHOULD DO SO WITH
EXTREME CAUTION...ESPECIALLY ON BRIDGES AND OVERPASSES.

JP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 10:29 PM CSTWinter Storm WarningPAHJefferson, Perry, Wayne13 hr

Nearby

Wind Advisories in Kentucky, 2011Wind Advisories in Illinois, 2011Wind Advisories in Missouri, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.